NLM Logo

Neuroleptic Malignant Syndrome MeSH Descriptor Data 2023


MeSH Heading
Neuroleptic Malignant Syndrome
Tree Number(s)
C10.228.140.079.737
C10.720.737
C25.723.705.600
Unique ID
D009459
RDF Unique Identifier
http://id.nlm.nih.gov/mesh/D009459
Annotation
caused by tranquilizing agents so do not use /‌chem ind
Scope Note
A potentially fatal syndrome associated primarily with the use of neuroleptic agents (see ANTIPSYCHOTIC AGENTS) which are in turn associated with dopaminergic receptor blockade (see RECEPTORS, DOPAMINE) in the BASAL GANGLIA and HYPOTHALAMUS, and sympathetic dysregulation. Clinical features include diffuse MUSCLE RIGIDITY; TREMOR; high FEVER; diaphoresis; labile blood pressure; cognitive dysfunction; and autonomic disturbances. Serum CPK level elevation and a leukocytosis may also be present. (From Adams et al., Principles of Neurology, 6th ed, p1199; Psychiatr Serv 1998 Sep;49(9):1163-72)
Entry Term(s)
NMS (Neuroleptic Malignant Syndrome)
Neuroleptic-Induced Neuroleptic Malignant Syndrome
Neuroleptic-Malignant Syndrome, Neuroleptic Induced
NLM Classification #
WL 307
Previous Indexing
Basal Ganglia Diseases (1979-1984)
Fever (1966-1984)
Malignant Hyperthermia (1973-1984)
Muscle Rigidity (1972-1984)
Tranquilizing Agents, Major (1975-1984)
Public MeSH Note
1986; see BASAL GANGLIA DISEASES 1985
History Note
1986(1985)
Date Established
1986/01/01
Date of Entry
1984/06/05
Revision Date
2010/06/25
Neuroleptic Malignant Syndrome Preferred
Neuroleptic-Induced Neuroleptic Malignant Syndrome Narrower
page delivered in 0.167s